Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I need to know
Sep 12, 2005

My cousin recently found out he has AIDS. Just a short time after this, he had a mild stroke and has no movement in his left arm. After that, he started getting real bad headaches we took him to hospital and found out he had toxoplasmosis. My family is latino and they do not speak English and do not really understand what is happening or going to happen to him. His doctor does speak Spanish, but still there are times they don't know what he says,and every time he gets sick or the doctors say something, they expect me to know all the answers. They also try to give him other meds from our country. I tell them not to, and we have come to the point of them not speaking to me because of it. I have looked some things up on several websites, but there is alot I do not know. One being how long does a person with AIDS live, why does he cry so much,is he going to get any better at all, is he always going to be sick ,was the stroke caused by his AIDS, will he be able to move his arm ever again, why is it bad to mix his meds. The list goes on and on. If you could answer any of my questions or have any info that could help me ,and anything in spanish that could help my family. I would thank you forever. Please e-mail ASAP.

Response from Dr. Conway

I am sorry to hear about your cousin. It sounds as if his immune system is quite weak if he has toxoplasmosis. This may have been the cause of his initial "stroke", or not. It would be important that you address this with his doctor. This will also help you to understand whether his paralysis will improve or not.

You are understandably quite upset, but I would begin by saying that your cousin is very lucky to have you there, in his corner fighting for him. The first thing you need to do is find someone else (perhaps a counselor or other health care professional or another friend) who will also fight for you and take the pressure off you guys...The most important thing after that is to make sure your cousin gets the best possible treatment for the toxoplasmosis. After that, the treatment for HIV can begin. In many cases, this can lead to a big improvement for a long time, and your cousin may well recover his health. The key is getting on the treatment and seeing what it does over the coming months. It will be a hard few months, with much uncertainty, but the outcome may be excellent. Identify some good support, and move forward day by day...Good luck...



Previous
Kidney stones
Next
Will facial reverse if I change from Zerit?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement